Doctor insights on:
Unisom Side Effects
What happens if you have tried unisom quickmelts also known as sleepmelts have you had any side effects from it?
Paradoxical effects: Can occur, that is, restlessness and difficulty falling and staying asleep. I believe the active substance is Diphenhydramine which isn't a long term solution. I recommend that if you have a long term persistent sleep disorder, that you get seen and assessed by a specialist instead of otc medications etc. ...Read moreSee 1 more doctor answer
What do I do? I've taken benadryl, (diphenhydramine) unisom, & pamprin? Is there serious side effects?
How much???: How much of these did you take? Were you trying to overdose? Since you've given no information about amounts, you need to go to the emergency room now. Call 911 if you need to -- do not drive yourself. All 3 could be sedating, but the pamprin contains acetominophen which can be toxic to your liver if enough if consumed. Please get help now. ...Read moreSee 1 more doctor answer
The last 80 hours, I took two bottles of unisom (50mg). I had pain on my side but it's gone. Will I be fine without a hospital visit?
If you are having: Thoughts about killing yourself with a unisom overdose, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support. ...Read more
Generally yes: The better question is why? Unisom contains mainly a sedating antihistamine in otc doses. This medication while it makes you sleepy with one, can often make people groggy or excessively tired with more than one. Melatonin may be helpful to add but not if experiencing tolerance to unisom. ...Read more
Sleep aids: Unisom is an anti-histamine and Natural Calm has magnesium. It is doubtful that taking the 2 together will give you a problem. It just isn't the best choice. One can be "over-medicated" whether with prescription medications or over-the-counter medications, natural or otherwise. But why do you need them? First cut back or stop caffeine. Try and exercise. Have a glass of warm milk. ...Read moreSee 1 more doctor answer
Unisom: Hallucinations while taking Unisom are a rare side effect of the medication, but should lead to immediate contact with a doctor for further evaluation. ...Read more
Hi, if take unisom to sleep and get thru 2 bottles of 30 pills in about ten days is there a problem?
Yes!: This is a MUCH higher dose than is recommended and could be dangerous for your body to process. You will also likely develop a tolerance at the very least and find it takes more and more to have any effect. See your PCP to discuss other sleep meds, avoid alcohol and caffeine too late in the day, limit "screen time" before bed, make sure your bedroom is cool, dark, and quiet. ...Read moreSee 1 more doctor answer
What to do if I had 4 tbsp of wal sleep z around 5 in the am and about 30 minutes ago what to do if I had unisom pills what affect will this have on me?
Late use of sleep rx: Ideally try to avoid use of sleeping medication other than to initially get to sleep and be sure to practice good sleep hygiene. To answer the question, yes the sleeping pills are likely to make you groggy and need to sleep it off for several hours. Do not attempt to drive or operate machinery for several hours. ...Read more
?: Not sure why you would be asking this question. Would not recommend taking more than directed. Talk to your doctor about other options. If you are looking for a way to kill yourself, nothing is absolute and you do matter even if you don't think so right now. Please seek help. ...Read more
Ask: Typically this is not a problem before general anesthesia as long as it is 4-8 hours (depending on the time you are told not to have anything in your stomach). Make sure doctor know that you took it because it can cause issues wtih cry mouth and heart irregularities that may show up during your procedure so they would not want to over medicate you. ...Read more
Sleeping pills: Unisom should not be taking more than recommended as it may cause CNS depression, which may impair physical and mental activities. Not to exceed 2 weeks of use. I would not recommend taking 2 tablets. Follow sleep hygiene protocols and avoid caffeine and nicotine. Please make an appointment for consult to provide more information. Thank you and I hope that was helpful. ...Read more
Unisom side effect: You should not take more than the recommended dosage of any sedatives or any medication. You will have excessive sleepiness and may have a hangover effect the next morning. Also sleep medications may lead to sleep walking and sleep eating beside other side effects. ...Read moreSee 1 more doctor answer